MAUDE Adverse Event Report: BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BIOSENSE WEBSTER INC NAVISTAR THERMOCOOL; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Catalog Number NI75TCDH
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the navistar thermocool device was returned to biosense webster (bwi) for evaluation.Visual inspection and patency test of the returned device were performed following bwi procedures.Visual analysis revealed the peek housing was broken with internal parts exposed.A patency test was performed and found the device was occluded at the luer hub section with a foreign material.Therefore, a manufacturing meeting and a fourier transformation infrared spectroscopy (ft-ir) was required.The findings in the ftir analysis found polyethylene terephthalate (pet) and krazy glue.The luer hub is composed with (pet), krazy glue is not used in the luer hub station operation, but it is used in downstream operations.Therefore, this complaint can be considered related to manufacturing.Feedback was provided to the associates of the navistar manufacturing line.A manufacturing record evaluation was performed and no internal action was found during the review.The issue reported by the customer was confirmed since the device was found occluded.The potential cause of the luer hub occluded could be related to the manufacturing process and the peek housing broken could be related to the handling of the device during the procedure however this cannot be conclusively determined.The catheter instructions for use contain the following recommendations: flush the catheter and the tubing to ensure purging of trapped air bubbles and to verify that the irrigation holes are patent.As part of biosense webster's quality process, all devices are manufactured, inspected, and released to approved specifications.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: cause not established (d15) / component code: tip (g04129) were selected as related to the peek housing issue identified by bwi pal.Investigation findings: operational problem identified (c13) and manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03) / component code: catheter hub (g0402301) were selected as related to the customer's reported irrigation issue.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent a cardiac ablation procedure with a navistar thermocool for which biosense webster¿s product analysis lab (pal) identified the peek housing was broken with internal parts exposed.It was initially reported by the customer that during the operation, there was an intermittent or low irrigation on the device but not complete occlusion.A second device was used to complete the operation.There was no adverse event reported on patient.The customer's reported inadequate irrigation is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On (b)(6) 2024, the bwi pal revealed that a visual inspection of the returned device found the peek housing was broken with internal parts exposed.These findings were reviewed and assessed the issue as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
NAVISTAR THERMOCOOL
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key20651331
Report Number2029046-2024-03620
Device Sequence Number20904048
Product Code OAD
UDI-Device Identifier10846835000559
UDI-Public(01)10846835000559(17)260821(10)31132862M
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/21/2026
Device Catalogue NumberNI75TCDH
Device Lot Number31132862M
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date11/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown